T Nation

Extreme Depression Post TRT/Adderall IR


#1

Hello all,

This is my first post, if I don’t follow any guidelines, I apologize.

I’ve been on TRT therapy for a few years now with my PCP. Recently, my psychiatrist prescribed me Adderall 20mg IR 2 times a day for ADHD. After 10 weeks on TRT my PCP has me discontinue injections, wait 2 weeks, then go for lab tests. Typically, I get a tad depressed but this time it was extreme. I couldn’t get out of bed for several days. I haven’t made it to the gym in 2 weeks. I’m loosing weight/muscle mass. I’m 35 5’7" 189lbs. I got my lab results back and was wondering if maybe the test levels are what’s causing this depression/fatigue?

Free Test: 3.0
Total and Free Direct: 189.4
Estradiol: 19.1
CMP: was all normal except for SGPT which was 45. My liver levels always seem to be high, my PCP thinks it’s due to IBS.
WBC: 7.38
RBC: 6.61
HEMOGLOBIN: 17.4
HEMATOCRIT: 53.9
MCV: 81.6
MCH: 26.3
MCHC: 32.3
RDW-CV: 12.9
PLATELET COUNT: 227
NEUTROPHIL: 67.7
LYMPHOCYTE: 24.4
MONOCYTE: 5.5
EOS: 2.0
BASO: 0.5
NEUTROPHIL ABS: 5.00
LYMPH ABS: 1.80
MONOCYTE ABS: 0.41
EOS ABS: 0.15
BASO ABS : 0.04

While on TRT I take 1ml of 2,000MG Test C + 1ml of b12 per week. I split these up into two injections per week instead of just one and 1 50MG Clomid per day.

I don’t know if it’s the ADHD medications or the Test levels that’s causing this extreme depression. I would greatly appreciate anyone’s advice/opinion. I don’t know if I need to talk to my psychiatrist or my PCP but something needs to be done.


#2

First of all your HPTA sounds like its shut down. If you are at a total T of 189 (scale of 350-950)
then thats enough to make anyone extremely depressed. Usually if a doctor just throws you on and off testosterone like that they aren’t too informed on how bad that can affect someones mind. You either need to stay on TRT for good or restart your natural levels, theres absolutely no reason to come off for a blood test. After all youd want to know what your body is going on the stuff not off. Find a doctor thats more up to speed on TRT if this guy is just cutting you off for good.


#3

Your doctor lacks knowledge, please change him.
If you stop TRT your natural production will shut down and due to your low T levels tou feel depressed and lacks motivation. Why you stopped TRT??


#4

He requires I stop, wait two weeks, then have labs done, wait another 2 weeks for an appointment, then I get my refills. The depression is killing me from this crash.


#5

I felt that way too. I’ve never know my levels while i’m on TRT. So, once I start TRT, I shouldn’t come need to come off of it? He does this to all his patients. Fyi these lab results were the higest they’ve been in 2 years. Last two years, each lab test post-TRT would be around 149-160


#6

again, theres 0 logic in having patients on trt which can take a while to balance out just to crash them into oblivion for a blood test.The Dr. is not doing the job of a TRT dr which is monitoring patient progress. Either tell him what you expect or find someone else. But id imagine getting back on test would be your best bet for now.


#7

Thank you for explaining this to me. I’m going to get my refill and then start to look for a new Dr. I felt that if I have to go through this serious depression every 10 weeks, it’s not worth it but now I know I shouldn’t be coming off it at all.


#8

Your doctor is stupid imo. Find some specialist and get well soon. Checking post TRT levels without any PCT is illogical.


#9

Is there a way I could find a provider in the Kansas City area that can help me do TRT correctly? I called a few of the “low T” clincs and they all sounded like testosterone mills, no insurance accepted.